November  2007, 1(4): 489-507. doi: 10.3934/amc.2007.1.489

Public key cryptography based on semigroup actions


Department of Mathematics, University of Zürich, Winterthurerstr 190, CH-8057 Zürich, Switzerland


Department of Mathematics and Statistics, Texas Tech University, Lubbock, TX 79409-1042, United States


Institut für Mathematik, Universität Zürich, Zürich, CH-8057

Received  June 2007 Revised  October 2007 Published  October 2007

A generalization of the original Diffie-Hellman key exchange in $(\mathbb Z$∕$p\mathbb Z)$* found a new depth when Miller [27] and Koblitz [16] suggested that such a protocol could be used with the group over an elliptic curve. In this paper, we propose a further vast generalization where abelian semigroups act on finite sets. We define a Diffie-Hellman key exchange in this setting and we illustrate how to build interesting semigroup actions using finite (simple) semirings. The practicality of the proposed extensions rely on the orbit sizes of the semigroup actions and at this point it is an open question how to compute the sizes of these orbits in general and also if there exists a square root attack in general.
   In Section 5 a concrete practical semigroup action built from simple semirings is presented. It will require further research to analyse this system.
Citation: Gérard Maze, Chris Monico, Joachim Rosenthal. Public key cryptography based on semigroup actions. Advances in Mathematics of Communications, 2007, 1 (4) : 489-507. doi: 10.3934/amc.2007.1.489

Gerhard Frey. Relations between arithmetic geometry and public key cryptography. Advances in Mathematics of Communications, 2010, 4 (2) : 281-305. doi: 10.3934/amc.2010.4.281


Yuri B. Gaididei, Rainer Berkemer, Carlos Gorria, Peter L. Christiansen, Atsushi Kawamoto, Takahiro Shiga, Mads P. Sørensen, Jens Starke. Complex spatiotemporal behavior in a chain of one-way nonlinearly coupled elements. Discrete & Continuous Dynamical Systems - S, 2011, 4 (5) : 1167-1179. doi: 10.3934/dcdss.2011.4.1167


Yong Zhang, Francis Y. L. Chin, Francis C. M. Lau, Haisheng Tan, Hing-Fung Ting. Constant competitive algorithms for unbounded one-Way trading under monotone hazard rate. Mathematical Foundations of Computing, 2018, 1 (4) : 383-392. doi: 10.3934/mfc.2018019


Giacomo Micheli. Cryptanalysis of a noncommutative key exchange protocol. Advances in Mathematics of Communications, 2015, 9 (2) : 247-253. doi: 10.3934/amc.2015.9.247


Iris Anshel, Derek Atkins, Dorian Goldfeld, Paul E. Gunnells. Ironwood meta key agreement and authentication protocol. Advances in Mathematics of Communications, 2021, 15 (3) : 397-413. doi: 10.3934/amc.2020073


Michael Blank. Recurrence for measurable semigroup actions. Discrete & Continuous Dynamical Systems, 2021, 41 (4) : 1649-1665. doi: 10.3934/dcds.2020335


Felipe Cabarcas, Daniel Cabarcas, John Baena. Efficient public-key operation in multivariate schemes. Advances in Mathematics of Communications, 2019, 13 (2) : 343-371. doi: 10.3934/amc.2019023


Joan-Josep Climent, Juan Antonio López-Ramos. Public key protocols over the ring $E_{p}^{(m)}$. Advances in Mathematics of Communications, 2016, 10 (4) : 861-870. doi: 10.3934/amc.2016046


Mohammad Sadeq Dousti, Rasool Jalili. FORSAKES: A forward-secure authenticated key exchange protocol based on symmetric key-evolving schemes. Advances in Mathematics of Communications, 2015, 9 (4) : 471-514. doi: 10.3934/amc.2015.9.471


Rainer Steinwandt, Adriana Suárez Corona. Cryptanalysis of a 2-party key establishment based on a semigroup action problem. Advances in Mathematics of Communications, 2011, 5 (1) : 87-92. doi: 10.3934/amc.2011.5.87


Bin Chen, Xiongping Dai. On uniformly recurrent motions of topological semigroup actions. Discrete & Continuous Dynamical Systems, 2016, 36 (6) : 2931-2944. doi: 10.3934/dcds.2016.36.2931


Yujun Ju, Dongkui Ma, Yupan Wang. Topological entropy of free semigroup actions for noncompact sets. Discrete & Continuous Dynamical Systems, 2019, 39 (2) : 995-1017. doi: 10.3934/dcds.2019041


Xinwei Gao. Comparison analysis of Ding's RLWE-based key exchange protocol and NewHope variants. Advances in Mathematics of Communications, 2019, 13 (2) : 221-233. doi: 10.3934/amc.2019015


Anton Stolbunov. Constructing public-key cryptographic schemes based on class group action on a set of isogenous elliptic curves. Advances in Mathematics of Communications, 2010, 4 (2) : 215-235. doi: 10.3934/amc.2010.4.215


Joseph Auslander, Xiongping Dai. Minimality, distality and equicontinuity for semigroup actions on compact Hausdorff spaces. Discrete & Continuous Dynamical Systems, 2019, 39 (8) : 4647-4711. doi: 10.3934/dcds.2019190


Roland Martin. On simple Igusa local zeta functions. Electronic Research Announcements, 1995, 1: 108-111.


Lixin Xu, Wanquan Liu. A new recurrent neural network adaptive approach for host-gate way rate control protocol within intranets using ATM ABR service. Journal of Industrial & Management Optimization, 2005, 1 (3) : 389-404. doi: 10.3934/jimo.2005.1.389


Thierry Barbot, Carlos Maquera. On integrable codimension one Anosov actions of $\RR^k$. Discrete & Continuous Dynamical Systems, 2011, 29 (3) : 803-822. doi: 10.3934/dcds.2011.29.803


Davide La Torre, Simone Marsiglio, Franklin Mendivil, Fabio Privileggi. Public debt dynamics under ambiguity by means of iterated function systems on density functions. Discrete & Continuous Dynamical Systems - B, 2021  doi: 10.3934/dcdsb.2021070


Danijela Damjanović. Central extensions of simple Lie groups and rigidity of some abelian partially hyperbolic algebraic actions. Journal of Modern Dynamics, 2007, 1 (4) : 665-688. doi: 10.3934/jmd.2007.1.665

2020 Impact Factor: 0.935


  • PDF downloads (160)
  • HTML views (0)
  • Cited by (37)

Other articles
by authors

[Back to Top]